Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 266, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 4, 2000, 10:15 PM MDT for Yuma County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2000, 10:15 PM MDT (04:15 UTC)
- Expired
- Aug 4, 2000, 11:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 3036 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108 WUUS53 KGLD 050415 SVRGLD COC125-050500- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1015 PM MDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN YUMA COUNTY IN NORTHEAST COLORADO * UNTIL 1100 PM MDT * AT 1010 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES WEST OF WAUNETA TO 9 MILES SOUTHWEST OF CLARKVILLE...OR FROM 15 MILES NORTHWEST OF WRAY TO 14 MILES NORTH OF YUMA...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CLARKVILLE AT 1025 PM MDT ALVIN...WAUNETA AT 1100 PM MDT HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 65 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS OF 60 MPH OR MORE...HAIL THE SIZE OF DIMES OR LARGER...AND VERY HEAVY RAIN. SEEK INDOOR SHELTER IN A STRONG BUILDING AWAY FROM WINDOWS. $$ ENTWISTLE LAT...LON 4014 10205 4022 10280 4044 10280 4043 10205
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 5:50 PM MDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 4, 5:50 PM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 550 PM MDT FRI AUG 4 2000 EXPECT CATEGORICAL PRECIP FROM NORTHERN YUMA COUNTY COLORADO TO MCCOOK WITH SCATTERED CONVECTION ELSEWHERE. ZONE UPDATE FORTHCOMING. CONDITIONS ARE SETTING UP FOR MORE WIDESPREAD CONVECTIVE ACTIVITY THAN PREVIOUSLY ANTICIPATED. WELL DEFINED VORT HAS INITIATED CLUSTERS OF THUNDERSTORMS FROM THE SOUTHERN PORTION OF THE NEBRASKA PANHANDLE INTO NORTHEAST COLORADO. BETWEEN 2330Z AND 2345Z A LINE INTENSIFIED JUST NORTHWEST OF MY CWFA. RUC2 AND 18Z ETA SUGGEST SOME KIND OF MCS ACTIVITY ALONG THE NORTH EDGE OF THE CWFA WITH SCATTERED CONVECTION SOUTH OF IT. SATELLITE STABILITY VALUES AT 22Z AHEAD OF PRESENT TSRA WERE AROUND 3000 J/KG WITH LIFTED INDICES AROUND -5. PRECIP EFFICIENCY SHOULD BE PRETTY HIGH GIVEN PRECIPITABLE WATER AMOUNTS BETWEEN 30 AND 45 MM AND RATHER MOIST SOUNDINGS PER PROGS ABOVE 650 MB. MAIN THREATS OVERNIGHT WILL BE LOCALLY HEAVY RAINS...WIND GUSTS EARLY BEFORE BOUNDARY LAYER INVERSION STRENGTHENS...AND CLOUD TO GROUND LIGHTNING INDUCING RANGELAND FIRES. WET BULB ZERO HEIGHT IS JUST ABOVE 14 KFT AND VIL OF THE DAY (VIL OF THE HOUR?) VALUES RANGE 75 TO 83...SO HAIL NOT EXPECTED TO BE A PROBLEM. .GLD...NONE. ENTWISTLE
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.